Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 87, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 22, 2017, 3:30 AM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2017, 3:30 AM CDT (08:30 UTC)
- Expired
- Oct 22, 2017, 5:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
The radar
The Lake Charles radar (KLCH), 147 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 5:00 AM CDT | FLASH FLOOD | Jeanerette, LA | PUBLIC POSTED A PHOTO OF FLASH FLOODING IN JEANERETTE TO SOCIAL MEDIA. |
| Oct 22, 5:31 AM CDT | FLASH FLOOD | Jeanerette, LA | 12 APARTMENTS REPORTED TO HAVE AROUND 3 TO 4 INCHES OF WATER IN THEM. |
| Oct 22, 5:40 AM CDT | FLASH FLOOD | 1 Sw New Iberia, LA | MULTIPLE ROADS ACROSS IBERIA PARISH ARE IMPASSABLE DUE TO FLOOD WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1928 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
977
WGUS54 KLCH 220830
FFWLCH
LAC045-099-101-221030-
/O.NEW.KLCH.FF.W.0087.171022T0830Z-171022T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
330 AM CDT SUN OCT 22 2017
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Iberia Parish in south central Louisiana...
Northwestern St. Mary Parish in south central Louisiana...
West central St. Martin Parish in south central Louisiana...
* Until 530 AM CDT
* At 327 AM CDT, Doppler radar indicated thunderstorms continuing to
produce heavy rain across the warned area. Four to six inches of
rain have already fallen across parts of the warned area over the
past few hours.
* Some locations that will experience flooding include...
New Iberia, Franklin, St. Martinville, Jeanerette, Cypremort
Point, Avery Island, Baldwin, Loreauville, Glencoe, Lydia,
Acadiana Regional Airport, Jefferson Island, Sorrel, Cote Blanche
Island, Coteau, Lake Fausse Pointe, Charenton and Weeks Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2975 9158 2976 9160 2974 9158 2974 9162
2975 9160 2976 9162 2974 9163 2975 9175
2971 9188 2974 9186 2976 9188 2980 9185
2978 9183 2982 9182 2987 9192 2998 9199
3013 9191 3018 9170 3017 9156 3008 9144
$$
131 follow-up statement
584
WGUS74 KLCH 220935
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
435 AM CDT SUN OCT 22 2017
LAC045-099-101-221030-
/O.CON.KLCH.FF.W.0087.000000T0000Z-171022T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberia LA-St. Mary LA-St. Martin LA-
435 AM CDT SUN OCT 22 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
IBERIA...NORTHWESTERN ST. MARY AND WEST CENTRAL ST. MARTIN
PARISHES...
At 432 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain continuing to move across the warned area. 1 to 3 inches of
rain have fallen over parts of the warned area during the past hour,
with storm total amounts of 5 to 8 inches.
Some locations that will experience flooding include...
New Iberia, Franklin, St. Martinville, Jeanerette, Cypremort Point,
Avery Island, Baldwin, Loreauville, Glencoe, Lydia, Acadiana
Regional Airport, Jefferson Island, Sorrel, Cote Blanche Island,
Coteau, Lake Fausse Pointe, Charenton and Weeks Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2975 9158 2976 9160 2974 9158 2974 9162
2975 9160 2976 9162 2974 9163 2975 9175
2971 9188 2974 9186 2976 9188 2980 9185
2978 9183 2982 9182 2987 9192 2998 9199
3013 9191 3018 9170 3017 9156 3008 9144
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 12:01 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Oct 22, 12:01 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1201 AM CDT Sun Oct 22 2017 .AVIATION... Shower and thunderstorm continue across Acadiana and additional convection has developed over the Gulf and begun moving inland over the past several hours. VCSH will continue through the early morning hours with the potential for TEMPO visibility and ceiling restrictions at KAEX/KARA/KLFT. In addition, MVFR ceilings are expected to develop this morning in advance of an approaching cold front. The cold front currently extending across Oklahoma and northern Texas will continue to move SE during the overnight hours. Vicinity showers and thunderstorms will increase ahead of the front at all TAF sites tomorrow morning. TSRA can be expected with the passage of the front between 7AM and noon at KBPT/KLCH/KAEX followed by winds shifting to the northwest and increasing behind the front. The same will occur at KARA/KLFT with frontal passage between noon and 4 PM. Skies are expected to improve to MVFR and eventually clear by late tonight and tomorrow evening. && .PRELIMINARY POINT TEMPS/POPS... AEX 85 70 79 52 / 50 50 90 20 LCH 84 73 82 57 / 40 40 90 20 LFT 85 72 82 57 / 60 60 90 20 BPT 84 73 81 55 / 30 30 90 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...26
Hazardous weather outlook, Oct 21, 4:40 AM CDT, 22 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 440 AM CDT Sat Oct 21 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 220945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 440 AM CDT Sat Oct 21 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will be possible across the area today. Occasional cloud to ground lightning will be possible with the storms. Otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms will increase from west to east Sunday as a cold front moves through the area. While the overall risk for severe weather is minimal, some isolated strong to marginally severe storms will be possible during the day Sunday. The primary threat will be strong wind gusts. In addition, storms will be capable of producing occasional cloud to ground lightning and locally heavy rainfall. Dry conditions will return by Monday and persist through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. GMZ430-432-435-450-452-455-470-472-475-220945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 440 AM CDT Sat Oct 21 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will be possible over the coastal waters today through tonight. Occasional cloud to ground lightning will be possible with the storms. Otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms will increase from west to east Sunday as a cold front moves through the area. Occasional cloud to water lightning and gusty winds can be expected with the storms. Behind the front, moderate to strong northerly winds will develop Sunday night into Monday. Exercise caution conditions are anticipated behind this front. On Tuesday, a secondary front will move through the region. This will reinforce the strong offshore flow, and Small Craft Advisories may be needed from Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
In the hours before
Special weather statement, Oct 22, 1:19 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
119 AM CDT SUN OCT 22 2017
LAZ053-220700-
Iberia LA-
119 AM CDT SUN OCT 22 2017
...SPECIAL WEATHER STATEMENT...
At 118 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lydia, or near Avery Island, moving north at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
New Iberia, Avery Island, Loreauville, Coteau, Lydia and Acadiana
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 9183 2982 9182 2984 9188 2982 9192
2982 9196 2983 9196 2983 9194 2984 9196
3001 9198 3007 9195 3007 9191 3006 9190
3007 9187 3004 9182 3009 9176 3011 9176
3012 9170 2983 9173 2981 9176
TIME...MOT...LOC 0618Z 180DEG 13KT 2990 9184
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:40 PM CDT | Areal Flood Advisory | LCH | Rapides | 5 hr |
| Oct 22, 12:50 AM CDT | Areal Flood Advisory | LCH | Iberia, St. Mary | 115 min |
| Oct 22, 1:19 AM CDT | Special Weather Statement | LCH | Saint Martin | 41 min |
| Oct 22, 1:38 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 112 min |
| Oct 22, 4:37 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Oct 22, 5:32 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 118 min |
| Oct 22, 6:23 AM CDT | Special Weather Statement | LCH | Vernon | 37 min |
| Oct 22, 7:00 AM CDT | Special Weather Statement | LCH | Beauregard, Rapides, Vernon | 45 min |
| Oct 22, 7:35 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 115 min |
| Oct 22, 7:41 AM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 49 min |
| Oct 22, 7:44 AM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline, Rapides | 46 min |
| Oct 22, 8:26 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Jefferson Davis | 64 min |
| Oct 22, 8:31 AM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline, Lafayette, Saint Landry | 44 min |
| Oct 22, 8:40 AM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 22, 8:48 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 27 min |
| Oct 22, 9:13 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 32 min |
| Oct 22, 9:19 AM CDT | Special Marine Warning | LCH | 56 min | |
| Oct 22, 9:24 AM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 66 min |
| Oct 22, 9:30 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Oct 22, 9:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| Oct 22, 10:10 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 35 min |
| Oct 22, 10:15 AM CDT | Special Marine Warning | LCH | 60 min | |
| Oct 22, 10:43 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 32 min |
| Oct 22, 10:49 AM CDT | Special Marine Warning | LCH | 56 min | |
| Oct 22, 11:18 AM CDT | Small Craft Advisory | LCH | 16 hr | |
| Oct 22, 11:19 AM CDT | Special Marine Warning | LCH | 86 min | |
| Oct 22, 11:23 AM CDT | Special Marine Warning | LCH | 97 min | |
| Oct 22, 11:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Oct 22, 11:47 AM CDT | Special Marine Warning | LCH | 58 min | |
| Oct 22, 12:26 PM CDT | Special Marine Warning | LCH | 64 min | |
| Oct 22, 1:38 PM CDT | Special Marine Warning | LCH | 67 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.